Follow
Share

Hand tremors.

This question has been closed for answers. Ask a New Question.
Lollimom, are you aware that Amiodarone can contribute to or cause peripheral neuropathy? It's unfortunate that your husband had such a bad reaction but it's good thhat your doctor d'c'ed it before it caused any further issues.
Helpful Answer (0)
Report

Hand tremors can also be a side effect of certain medications. Someone at my Respite Support Group (join one; they are super...call your local Alzheimer's Asnn) this morning said they can occur with some of the antipyschotic drugs that can -- properly -- be given to relieve anxiety and fear in persons with dementia. My husband has what the neurologist calls "essential tremor" or "familial" tremor and he had it way earlier than 82. It's not very significant BUT when he was given amioderone for atrial fibrillation the tremor became so bad he couldn't bring a glass of water to his mouth. Dr. took him off it and described his reaction as so severe it amounted to an "allergy". You absolutely did the right thing taking her to a neurologist; I presume that physician knew about all her medications??? I'm not convinced this is necessarily "old age" -- LOTS of people her age or older don't have tremors! Question, question, question.
Helpful Answer (0)
Report

My husband has a condition that mimics Parkinson's his tremors are managed with medicine , but only a neurologist can diagnosis a condition such as that good luck.
Helpful Answer (1)
Report

The name of the high tech spoon is Liftware by Lift Labs- google "spoon for tremors" and you can see info and videos. I believe a fork attachment may be available but no luck as a pen for writing. Just came out late last year and it was about $300. I know of many products that can help people- feel free to connect me via my profile.
Helpful Answer (0)
Report

Check for hyper thyroid My mother almost died before being diagnosed. Hand tremors were one of the manifesting symptoms.
Helpful Answer (1)
Report

Thank you for your answers. I have taken her to her Dr. and as Heart2Heart says. it was decided the age was the problem. She is 92 and declining, so tremors have increased in her hands. She is now unable to feed herself and must use a covered glass with straw for drinking. We have tried the weighted large handled tableware, but still to much for her.

FBG..... I would be interested in the utensils too if you would send the info please.

Thanks again
Annette
Helpful Answer (0)
Report

FBG... would like to know more information... thank you...
My 86 yr old mother has seen her doctor many times for her tremor in her left hand... He doesn't think it's Parkinson's... He thinks it's 'old age'... She's been tested neurologically which showed everything 'normal'... I guess it's something you have to live with as you get older (???)
Helpful Answer (0)
Report

Try giving her some B-12. Get the type you place under your tongue Give her a large dose for the first week.
Helpful Answer (2)
Report

FBG, can this device be used with a pen to help stabilize the hand for handwriting?
Helpful Answer (0)
Report

My Mom's tremors are associated with dehydration. And the tremor is fairly severevat times. I have wondered is she may be developing Parkinson's in addition to Alzheimer's. He father was diagnosed with Parkinson's in his nearly 60's. Died from a blood clot following a fall after a simple surgery. The old days 1963 of medical practice.
Helpful Answer (2)
Report

Not a treatment for tremors but something new is now out to help people eat with more control despite tremors. It is a very cool handle that can be used with spoons, forks, etc. This device compensates for the tremors so that the utensil only ends up with about 1/3 of the actual movement. If anyone is interested I can dig up the info and share it (or contact me for other things I have seen at tradeshows).
Helpful Answer (1)
Report

See a neurologist. On the whole, tremors tend to get worse. Some treatments are available for certain tremors, but only a neurologist can prescribe them.

Do niot delay.

Weights on the wrists have been known to have a calming effect on some tremors, but since not all tremors have the same aetiology they will not always help.

Please see a neurologist. They could be sings of a more serious condition than the shakes. Good luck.
Helpful Answer (0)
Report

You don't say how bad the tremors are. Regardless, agree that this requires diagnosis by a neurologist, preferably one who specializes in movement disorders. My mother has had severe essential tremor for 30 years and takes propranolol for it. She also has a deep brain stimulator to increase tremor control.
Helpful Answer (1)
Report

First, this is an issue for a physician, especially a neurologist. To diagnose the cause of hand tremors requires medical training that can't be provided online through a forum.

Secondly, there could be various causes, including Parkinson's Disease, essential tremors.

Third, Carb-levodopa can be used for Parkinson's and essential tremors, but obviously have to be prescribed by a physician. It's been a few years since this has been a health issue with us, so there may be other treatments.

Fourth, consideration of medication treatment could also depend on what other medications the person takes.

The best and most important thing you can do is take your mother (if she's the one with tremors) to a neurologist to get a qualified medical opinion.
Helpful Answer (3)
Report

This question has been closed for answers. Ask a New Question.